Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Austin/San Antonio, TX

June 5, 2021Comal County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 5, 2021, 2:23 PM CDT for Comal County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2021, 2:23 PM CDT (19:23 UTC)
Expired
Jun 5, 2021, 3:15 PM CDT
In force
52 min
Issued by
NWS Austin/San Antonio, TX

County Comal County, TX

The radar

The Austin/San Antonio radar (KEWX), 15 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 7.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1067 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1067 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

524 
WWUS84 KEWX 051923
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
223 PM CDT Sat Jun 5 2021
 
TXZ205>207-052015-
Guadalupe TX-Comal TX-Bexar TX-
223 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE...
NORTHWESTERN BEXAR AND SOUTHERN COMAL COUNTIES UNTIL 315 PM CDT...

At 223 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Braunfels to near Helotes. Movement
was southeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, San Antonio Int Airport, Canyon Lake, Leon Valley,
Helotes, Fair Oaks Ranch, Bulverde, Garden Ridge, Shavano Park,
Hollywood Park, Cross Mountain, McQueeney and Santa Clara.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2966 9789 2944 9880 2967 9881 2987 9806
      2984 9803 2976 9800 2977 9798
TIME...MOT...LOC 1923Z 294DEG 8KT 2972 9817 2961 9870 

$$

BRADY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 5, 1:23 PM CDT, 1 hour earlier.

Area forecast discussion, Jun 5, 1:23 PM CDT, 1 hour before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
123 PM CDT Sat Jun 5 2021

.AVIATION...
ISOLD-SCT SHRA/ISOLD TSRA have developed with heating and may impact
the I-35 sites. Have maintained VCTS for this possibility. Will
monitor radar trends and update to go prevailing if needed. SHRA/TSRA
will dissipate this evening. They may redevelop over Central Texas
Sunday afternoon. For now, will leave mention out of KAUS and monitor
radar/model trends. VFR prevails this afternoon into evening,
although brief restrictions to VSBY are possible with SHRA/TSRA.
MVFR CIGs develop overnight, lowering to IFR early Sunday morning,
then rise to MVFR mid morning, and VFR Sunday afternoon.

&&

.PREV DISCUSSION... /ISSUED 305 AM CDT Sat Jun 5 2021/

SHORT TERM (Today through Sunday)...
The upper low remains centered over Central Texas at the present
time with very little movement over the past 24 hours. After some
evening showers and storms along a boundary northwest of San Antonio,
things have become much calmer as the diurnal cycle wanes. The
eastern side of the low will continue to see the best chances of
showers and thunderstorms today. This should equate to a 50-60
percent chance of rain across the eastern half of the area. Average
rainfall amounts should continue to be lower than the previous day,
but isolated downpours could produce up to 2 inches of rain in spots.
Therefore, some localized flooding is possible, but the threat for
significant flooding is becoming less and less each day. Highs today
will top out in the 80s to near 90 degrees with the warmer
temperature across the Rio Grande Plains.

Most activity is expected to end for the overnight areas but will
keep some low PoPs in the eastern counties for some possible
residual showers and storms. Lows tonight will be in the upper 60s
to lower 70s. For tomorrow, warmer 850 temps are expected to move in
from the SSW to the area which should continue to shift the rain
chances to the east with smaller chances as well. Highs Sunday will
top out in the upper 80s to middle 90s.

LONG TERM (Sunday Night through Friday)...
By Sunday evening, the center of the broad upper low reaches East-
Central OK while a large swath of NW flow aloft is over TX. A
shortwave ridge over Ern NM could come in strong and minimize
shortwave energy entering the TX panhandle Sunday, but the
deterministic 00Z runs of the the ECM/GFS both depict some weak
dynamics entering the TX Panhandle/NW TX. As with most NW flow storm
episodes, timing is often tough to nail down as the pattern can
generate storms with or without the help of diurnal heating. Thus
after daytime Sunday projects to be mostly dry, an expanded area of
slight chance to low chance pops works back west into the Eastern
Hill Country and part of the I-35 corridor for both Sunday night into
Monday. Tuesday could see a secondary round, but with the shortwave
ridging feature expanding east into W TX, the PoPs are capped at
slight chance and mainly for Tuesday afternoon.

Even better news is that the model run-to-run trends of the ECM/GFS
are continuing drier with the ECM leading the way. The GFS allows for
some inverted troughing over to perhaps generate some mid-late week
diurnal convection, so we are hesitant to pull PoPs out completely.
However, at a minimum the overall reduced coverage during the work
week should continue to de-escalate the potential for flooding, and
let daytime temperatures begin to climb back to June normals.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              83  68  88  72  89 /  60  20  20  20  30
Austin Bergstrom Intl Airport  83  67  88  72  89 /  60  20  20  20  30
New Braunfels Muni Airport     84  69  90  74  90 /  50  20  10  20  20
Burnet Muni Airport            81  67  86  71  87 /  50  20  20  20  20
Del Rio Intl Airport           92  73  98  75  98 /  -   -   -   -   -
Georgetown Muni Airport        81  67  87  71  87 /  60  20  20  30  30
Hondo Muni Airport             85  69  92  73  92 /  30  10  -   10  10
San Marcos Muni Airport        84  68  90  73  90 /  50  20  10  20  20
La Grange - Fayette Regional   85  70  89  75  90 /  60  40  20  20  30
San Antonio Intl Airport       83  69  90  73  90 /  40  20  10  20  10
Stinson Muni Airport           86  71  92  75  93 /  40  20  -   20  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...04
Long-Term...Brady
Hazardous weather outlook, Jun 5, 3:37 AM CDT, 10 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
337 AM CDT Sat Jun 5 2021

TXZ171>173-183>194-202>209-217>225-228-061200-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
337 AM CDT Sat Jun 5 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered showers and storms are forecast today and tonight. A
few storms could become strong, producing gusty winds up to 50 mph
and small hail. In additional, pockets of heavy rainfall are
possible, which could produce localized flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The threat for locally heavy rainfall will end Sunday across the
eastern counties.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any severe weather or flooding to
the National Weather Service.

In the hours before

Special weather statement, Jun 5, 1:46 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
146 PM CDT Sat Jun 5 2021

TXZ206-051930-
Comal TX-
146 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR COMAL COUNTY UNTIL 230 PM CDT...

At 146 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bulverde to 6 miles west of New Braunfels.
Movement was northeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
New Braunfels, Schertz, Canyon Lake Dam, Canyon Lake, Bulverde,
Guadalupe River State Park, Smithson Valley, Spring Branch, Anhalt,
Startzville, Sattler, Gruene, Honey Creek State Natural Area and
Freiheit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2979 9801 2975 9800 2965 9821 2970 9835
      2972 9834 2973 9835 2972 9838 2973 9838
      2975 9841 2973 9842 2973 9843 2979 9859
      2996 9839
TIME...MOT...LOC 1846Z 240DEG 7KT 2981 9846 2972 9822

BRADY
Special weather statement, Jun 5, 2:23 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
223 PM CDT Sat Jun 5 2021

TXZ205>207-052015-
Guadalupe TX-Comal TX-Bexar TX-
223 PM CDT Sat Jun 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GUADALUPE...
NORTHWESTERN BEXAR AND SOUTHERN COMAL COUNTIES UNTIL 315 PM CDT...

At 223 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Braunfels to near Helotes. Movement
was southeast at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Seguin, Cibolo, Universal City,
Live Oak, Selma, San Antonio Int Airport, Canyon Lake, Leon Valley,
Helotes, Fair Oaks Ranch, Bulverde, Garden Ridge, Shavano Park,
Hollywood Park, Cross Mountain, McQueeney and Santa Clara.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2966 9789 2944 9880 2967 9881 2987 9806
      2984 9803 2976 9800 2977 9798
TIME...MOT...LOC 1923Z 294DEG 8KT 2972 9817 2961 9870

BRADY

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 9:41 PM CDTAreal Flood AdvisoryEWXBurnet, Williamson2 hr
Jun 4, 9:47 PM CDTAreal Flood AdvisoryEWXBlanco, Hays118 min
Jun 4, 10:37 PM CDTAreal Flood AdvisoryEWXBlanco, Comal, Kendall113 min
Jun 5, 1:46 PM CDTSpecial Weather StatementEWXComal44 min
Jun 5, 1:51 PM CDTSevere Thunderstorm WarningEWXComal28 min
Jun 5, 2:05 PM CDTAreal Flood AdvisoryEWXTravis115 min
Jun 5, 2:12 PM CDTAreal Flood AdvisoryEWXBexar, Comal2 hr
Jun 5, 2:42 PM CDTFlash Flood Warning Considerable damage threatEWXBexar, Comal3 hr
Jun 5, 3:17 PM CDTSpecial Weather StatementEWXBexar43 min
Jun 5, 3:25 PM CDTAreal Flood AdvisoryEWXBexar, Comal, Guadalupe, Wilson3 hr
Jun 5, 3:27 PM CDTAreal Flood AdvisoryEWXTravis2 hr
Jun 5, 3:57 PM CDTSpecial Weather StatementEWXGuadalupe48 min
Jun 5, 4:12 PM CDTAreal Flood AdvisoryEWXGillespie2 hr
Jun 5, 4:27 PM CDTSpecial Weather StatementEWXGillespie63 min
Jun 5, 4:42 PM CDTSpecial Weather StatementEWXGonzales48 min
Jun 5, 4:53 PM CDTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr
Jun 5, 4:58 PM CDTAreal Flood AdvisoryEWXBlanco, Gillespie, Llano2 hr
Jun 5, 5:22 PM CDTSpecial Weather StatementEWXDeWitt38 min
Jun 5, 5:28 PM CDTSpecial Weather StatementEWXDeWitt47 min
Jun 5, 6:12 PM CDTAreal Flood AdvisoryEWXDeWitt2 hr
Jun 5, 6:15 PM CDTAreal Flood AdvisoryEWXFayette3 hr
Jun 5, 6:35 PM CDTAreal Flood AdvisoryEWXBastrop, Fayette3 hr

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.